Alert archive / Tennessee / Flash Flood Warnings in 2001
Flash Flood Warning 35, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Oct 13, 2001, 8:58 PM CDT for Hickman County, Humphreys County, Tennessee. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2001, 8:58 PM CDT (01:58 UTC)
- Expired
- Oct 13, 2001, 10:30 PM CDT
- In force
- 92 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Hickman County, TN, Humphreys County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 432 m²/s²
- 0-3 km storm-relative helicity
- 584 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 140202
FFWBNA
TNC081-085-140330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
858 PM CDT SAT OCT 13 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HICKMAN COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF CENTERVILLE
HUMPHREYS COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF WAVERLY
* UNTIL 1030 PM CDT
* AT 853 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE
RAIN FROM WAVERLY TO BUCKSNORT TO CENTERVILLE MOVING NORTHEAST AT 35
MPH.
SEVERAL ROADS ARE ALREADY FLOODED ACROSS HICKMAN AND HUMPHREYS
COUNTY. ANOTHER HALF INCH TO AS MUCH AS 1 INCH WILL FALL THROUGH
1030 PM CDT. THIS WILL LEAD TO FURTHER FLOODING...ESPECIALLY ON
SECONDARY ROADS AND LOW LYING AREAS.
.IF YOU LIVE NEAR STREAMS, RIVERS OR CREEKS...MOVE TO HIGHER GROUND.
NEVER EVER TRY TO CROSS A FLOODED ROADWAY.
$$
LAT...LON 3568 8775 3568 8736 3590 8743 3620 8755
3623 8796
JDGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 8:50 PM CDT, 8 minutes earlier.
Area forecast discussion, Oct 13, 8:50 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
850 PM CDT SAT OCT 13 2001
EVENING WEATHER SHIFTED FROM POSSIBILITY OF SEVERE STORMS TO A
FLOODING SITUATION. ABUNDANT MOISTURE AND PLENTY OF WIND
ENERGY...BUT INSTABILITY LACKING. EVENING SOUNDING SHOWED POWERFUL
VEERING WIND FIELD...WITH A MERE 24 J/KG CAPE. ZONES WERE ALREADY
UPDATED TO REMOVE SEVERE AND REDUCE WORDING TO SHOWERS WITH JUST A
FEW THUNDERSTORMS.
SURFACE MAP HAS A TROUGH ALONG TN RIVER...MARKING BACK EDGE OF
HEAVIEST RAIN. MAIN FRONT FROM NEAR ST LOUIS...SOUTHWEST ACROSS AR.
UPPER LOW SPINNING FROM EAST TX...SETTING OFF SOME NEW SHOWER AND
THUNDERSTORM DEVELOPMENT IN SOUTHWEST AR AND LA.
MODELS INDICATED VERY STRONG LOW LEVEL MOISTURE CONVERGENCE OVER
WESTERN MID TN THIS EVENING...AND THIS AXIS WILL WEAKEN JUST
SLIGHTLY AS IT SLOWLY MOVES TO THE PLATEAU OVERNIGHT. FLOODING
CONDITIONS WILL GRADUALLY SUBSIDE OVERNIGHT...ALTHOUGH RUNOFF WILL
PROLONG SOME OF THE ON-GOING FLOODING LATE THIS EVENING.
SO FAR...MOST OF THE PROBLEMS HAVE BEEN IN AREAS THAT RECEIVED THE
MOST SIGNIFICANT RAINFALL DURING THE PAST FEW DAYS...IN THE
WESTERN-MOST COUNTIES OF MID TN. SO...AS THE BATCH OF HEAVIEST
RAINFALL MOVES EASTWARD...FEWER FLOODING PROBLEMS ARE EXPECTED.
FARTHER EAST...MAIN CONCERN WILL BE URBAN STREET FLOODING.
NO ADDITIONAL UPDATES PLANNED THIS EVENING. IF ANY ARE ISSUED...WILL
BE ONLY MINOR ADJUSTMENTS.
.BNA...FLASH FLOOD WATCH ALL OF MIDDLE TENNESSEE EXCEPT CUMBERLAND
PLATEAU UNTIL 4 AM.
SHIn the hours before
Local storm report, Oct 13, 7:19 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
719 PM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM CLIFTON TN FLOOD
10/13/01 WAYNE TRAINED SPOTTER REPORTED
FLOODING ALONG EAGLE CREEK
AND AT THE INTERSECTION OF
114 AND HIGHWAY 64
0723 PM CAMDEN TN FLOOD
10/13/01 BENTON TRAINED SPOTTER REPORTED
SMALL STREAMS OVER BANKS
AND SEVERAL ROADS FLOODED
IN CAMDEN AND BIG SANDY
SHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:50 PM CDT | Flash Flood Warning | OHX | Dickson | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.